MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Catalog Number HEMO-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic procedure to treat a bleeding bulbar ulcer in the stomach, the physician used a cook hemospray endoscopic hemostat.It was reported that the hemospray didn't work.Nothing was released, neither the co2 [carbon dioxide] gas or the powder was released.Another of the same device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.Investigation evaluation: the product said to be involved was returned in a clear plastic bag, provided with the return was an open tray from the lot number provided in the report.The label matches the product returned.Our evaluation of the product said to be involved could not confirm the report as it was described.All components were included in the return.Both catheters were included in the return and appear to be unused.The device was returned with the on/off switch in the "off" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Powder was observed on the outside of the device, within the device nozzle, and within the tray.When tested as returned the device sprayed intermittently with and without one of the returned catheters attached.The co2 cartridge audibly discharged upon deactivation and the cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was oriented correctly within the handle (slits pointing down towards the red activation knob).When tested with a new co2 cartridge and activation knob, the device sprayed as intended with and without one of the returned catheters attached.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the laboratory evaluation of the returned device could not confirm the report because the device sprayed as intended when tested with a new co2 cartridge and activation knob.The root cause for the report of unable to spray is unknown.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.It was noted that the returned catheters appear to be unused indicating this device may have been used with a different catheter which was not provided in the return.Catheter occlusion can be a cause of this device not being able to spray powder.However, we could not conduct a complete investigation because the used catheter was not returned for evaluation.This limits our ability to conclusively determine a cause.The user did not occlude the red hub of the catheter during advancement.The ifu states: "to limit fluid from entering the working channel of the catheter, temporarily occlude the proximal end of the catheter by placing a thumb over the red hub, while advancing the catheter down the accessory channel." a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product is included in the scope of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON COOK MEDICAL INC.
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
8002454707
MDR Report Key19344925
Report Number1037905-2024-00270
Device Sequence Number7339736
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)250921(10)W4638486
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Catalogue NumberHEMO-10
Device Lot NumberW4638486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX ENDOSCOPE - UNKNOWN MODEL NUMBER
Patient SexUnknown